Texas, 2015Drought in Texas, October 20 to 25, 2015
October 20 to 25, 2015 · NWS FWD · 3 events in 3 counties and zones
Drought conditions returned to western portions of the region after several months of below normal rainfall.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions returned to western portions of the region after several months of below normal rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 19, 10:29 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 19, 10:29 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 PM CDT MON OCT 19 2015
.AVIATION...
CONCERNS...POSSIBLE MVFR CONDITIONS AT WACO AROUND/JUST AFTER
DAYBREAK TUESDAY /13Z/.
AS AN UPPER LEVEL TROUGH THAT IS MOVING INTO THE SOUTHWESTERN
UNITED STATES MOVES EAST...A WEAK LOW LEVEL JET IS DEVELOPING
ACROSS TEXAS. THIS LOW LEVEL JET SHOULD HELP BRING SOME GULF
MOISTURE NORTH INTO CENTRAL TEXAS BEFORE DAYBREAK TUESDAY. THUS
HAVE INDICATED A FEW HOURS OF MVFR CEILING IN THE WACO AREA FROM
13Z THROUGH 16Z TUESDAY. OTHERWISE VFR CONDITIONS ARE EXPECTED
THROUGH 06Z WEDNESDAY WITH SOUTHEAST WIND 10 TO 15 KNOTS...WITH
SOME GUSTS OVER 20 KNOTS LIKELY TUESDAY AFTERNOON. MVFR CEILINGS
ARE EXPECTED TO SPREAD NORTHWARD AGAIN TUESDAY NIGHT...MOVING INTO
WACO AROUND 06Z WEDNESDAY AND INTO THE METROPLEX AFTER 09Z
WEDNESDAY.
58
&&
.PREV DISCUSSION... /ISSUED 145 PM CDT MON OCT 19 2015/
CURRENTLY ON WATER VAPOR IMAGERY AN UPPER LEVEL RIDGE CAN BE SEEN
OVER THE CENTRAL CONUS. CONDITIONS AT THE SURFACE ARE DRY...WITH DEW
POINTS IN THE 30S. SURFACE WINDS ARE GENERALLY SOUTHEAST AT 10-15
MPH. WITH DRY CONDITIONS IN PLACE FIRE WEATHER CONCERNS ARE ELEVATED
FOR TODAY...HOWEVER, WINDS ARE NOT EXPECTED TO STRONG ENOUGH OR OVER
A LARGE ENOUGH AREA TO ISSUE A RED FLAG WARNING. THE BIGGEST AREA OF
CONCERN FOR FIRE WEATHER WILL BE WEST OF INTERSTATE 35. WILL
CONTINUE TO MONITOR THESE CONDITIONS. THESE CONCERNS WILL DIMINISH
OVERNIGHT WITH MOIST AIR ADVECTION. DEWPOINTS WILL BE IN THE 50S BY
TUESDAY MORNING...AND IN THE 60S BY WEDNESDAY MORNING. WEDNESDAY
MORNING IS WHEN STRATUS CLOUDS ARE MOST LIKELY. WITH SUCH A LONG DRY
SPELL FOG IS NOT A BIG ENOUGH CONCERN TO INCLUDE IN THE FORECAST.
HOWEVER...SOME PATCHY AREAS MAY BE SEEN ACROSS CENTRAL TEXAS
WEDNESDAY MORNING.
ANOTHER FEATURE SEEN ON WATER VAPOR IMAGERY THAT WILL IMPACT THE
WEATHER OF NORTH AND CENTRAL TEXAS OVER THE NEXT SEVERAL DAYS IS AN
UPPER LEVEL LOW THAT IS CURRENTLY OVER THE NEVADA/UTAH BORDER. THIS
FEATURE WILL SWING SOUTHEAST JUST SOUTH OF THE FOUR CORNERS...BEFORE
HEADING NORTHEAST. ANOTHER TROUGH WILL FOLLOW BEHIND THAT ONE. WITH
LOW LEVEL MOISTURE IN PLACE THESE FEATURES WILL CREATE ENOUGH LIFT
FOR NORTH AND CENTRAL TEXAS TO SEE SHOWERS AND THUNDERSTORMS
STARTING AS EARLY AS WEDNESDAY. THE CHANCE FOR PRECIPITATION WILL
CONTINUE THROUGH SUNDAY. HOWEVER...THE BULK OF THE RAIN WILL
ACCUMULATE BETWEEN THURSDAY AND SATURDAY. AT THIS TIME THERE IS NOT
ENOUGH CONFIDENCE TO SAY WHERE AND HOW MUCH RAIN WILL FALL...BUT
THIS IS THE MORE LIKELY TIME FLOODING MAY OCCUR. THE HIGHEST
CHANCES OF PRECIPITATION WILL BE THURSDAY NIGHT AND FRIDAY...WITH
WIDESPREAD 70-80 POPS. THERE WILL NOT BE ENOUGH INSTABILITY DURING
THIS EVENT FOR SEVERE WEATHER TO OCCUR.
78.JG
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 60 82 69 84 66 / 0 5 10 20 20
WACO, TX 57 84 68 84 65 / 0 10 10 20 20
PARIS, TX 53 80 62 82 62 / 0 0 10 10 10
DENTON, TX 57 80 65 84 63 / 0 0 10 20 20
MCKINNEY, TX 55 80 65 84 64 / 0 5 10 20 10
DALLAS, TX 61 82 69 83 66 / 0 5 10 20 20
TERRELL, TX 56 82 66 84 64 / 0 5 10 20 10
CORSICANA, TX 60 83 67 84 64 / 0 10 10 20 10
TEMPLE, TX 57 84 67 84 66 / 0 10 10 20 20
MINERAL WELLS, TX 57 83 64 82 62 / 0 5 10 30 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/58
Hazardous weather outlook, Oct 19, 7:09 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT MON OCT 19 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
809 PM CDT MON OCT 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A LOW CHANCE OF THUNDERSTORMS WILL BEGIN ON WEDNESDAY AS A STORM
SYSTEM APPROACHES THE REGION FROM THE WEST. THUNDERSTORM CHANCES
WILL INCREASE AND SPREAD OVER ALL OF NORTH CENTRAL TEXAS ON
THURSDAY AND CONTINUE THROUGH SATURDAY. STORM CHANCES WILL
DIMINISH FROM NORTH TO SOUTH ON SUNDAY. THE HIGHEST CHANCES FOR
THUNDERSTORMS AND POSSIBLY HEAVY RAINFALL SHOULD OCCUR BETWEEN
THURSDAY NIGHT AND SATURDAY MORNING. DUE TO LIMITED
INSTABILITY...SEVERE WEATHER IS UNLIKELY WITH THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Palo Pinto
- When
- October 20, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Palo Pinto forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
D2 severe drought conditions briefly returned to the northwestern three-quarters of Palo Pinto County after several months of below normal rainfall. However, conditions quickly improved after several rounds of widespread heavy rainfall occurred across the region later in the month.
Drought, Jack
- When
- October 20, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Jack forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
D2 severe drought conditions briefly returned to Jack County after several months of below normal rainfall. However, conditions quickly improved after several rounds of widespread heavy rainfall occurred across the region later in the month.
Drought, Eastland
- When
- October 20, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Eastland forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
D2 severe drought conditions briefly returned to Eastland County after several months of below normal rainfall. However, conditions quickly improved after several rounds of widespread heavy rainfall occurred across the region later in the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in New Mexico, October 20 to 21, 2015$45,000 · 1.75 in hail · 23 events
- Flash Flooding and Hail in Arizona, October 20, 2015$10,000 · 1 in hail · 9 events
- Hail and Damaging Wind in Texas, October 20, 2015$2,000 · 1 in hail · 9 events
- Lightning Strike in Iowa, October 20, 20151 injured · 1 event
- Hail in New Mexico, October 20, 20151.75 in hail · 8 events
- Tornado and Flash Flooding in Arizona, October 20, 2015EF0 · 7 events
- Damaging Winds in Kansas, October 20, 201563 kt wind · 4 events
- Flash Flooding in Arizona, October 20, 2015$9,000 · 3 events
- Hail in Arizona, October 20, 20151.25 in hail · 2 events
- Winter Weather in Colorado, October 20 to 22, 20152 events
- Hail in Texas, October 20, 20152.5 in hail · 1 event
- Winter Weather in Colorado, October 20 to 21, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601438, 601439, 601440.